Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 204, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Oct 5, 2000, 9:58 PM EDT for Indiana County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2000, 9:58 PM EDT (01:58 UTC)
- Expired
- Oct 5, 2000, 10:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Indiana County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
261 WUUS51 KPBZ 060158 SVRPIT PAC063-060245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 958 PM EDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INDIANA COUNTY IN PENNSYLVANIA * UNTIL 1045 PM EDT * AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF CHEVY CHASE HEIGHTS...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CLYMER AT 1005 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:13 PM EDT, 6 hours 45 minutes earlier.
Area forecast discussion, Oct 5, 3:13 PM EDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT THU OCT 5 2000 LATEST MODELS RUNS CORROBORATE EARLIER ONES IN STILL SHOWING A LOW PRESSURE CENTER MOVING THROUGH THE OHIO VALLEY TONIGHT. THIS WILL GIVE STEADY RAIN NORTH OF PITTSBURGH...SCATTERED SHOWERS SOUTH. LATEST RADAR DATA SHOWS THUNDERSTORMS OVER WESTERN OHIO...WHICH CAN AFFECT OHIO HEADWATERS THIS EVENING. MENTIONED POSSIBILITY OF HEAVY RAIN EARLY TONIGHT WITH THE STORMS. WENT ALONG WITH SPC SUGGESTION OF STRONG WIND GUSTS WITH STORMS NEAR RIDGES. FOR FRIDAY AND LATER PERIODS...USED MODEL SOUNDINGS TO MODULATE POSTFRONTAL STRONG COLD ADVECTION SHOWN BY ALL MODELS...INCLUDING MRF AND UKMET. SOUNDINGS SHOW STRONG INVERSION ABOVE 850 MB...SO ONLY MENTIONED SPRINKLES ON FRIDAY. THE INSTABILITY DEEPENS FRIDAY NIGHT AND SATURDAY...SO WENT WITH CHANCE OF SHOWERS THEN. THE DEEPEST INSTABILITY AND COLDEST AIR APPEARS TO BE SATURDAY NIGHT INTO SUNDAY...SO MENTIONED CHANCE OF SNOW SHOWERS ALONG WITH RAIN SHOWERS THEN. THE INSTABILITY AND COLDNESS BEGINS TO WANE MONDAY...SO DROPPED MENTION OF SNOW SHOWERS THEN. TUESDAY...LOOKS PARTLY CLOUDY. FOR TEMPERATURES...MAINLY WENT WITH AVN GUIDANCE. ...GIORDANO PIT 52 60 39 46 / 100 20 10 40 HLG 55 61 40 47 / 60 20 10 40 MGW 54 62 40 46 / 60 30 10 40 ZZV 52 60 39 47 / 100 20 10 40 PHD 52 59 38 46 / 100 20 10 40 FKL 48 57 36 44 / 100 20 10 40 DUJ 48 56 36 43 / 100 20 10 40 LBE 54 61 39 46 / 60 30 10 40 BTP 52 60 39 46 / 100 20 10 40 IDI 53 60 39 46 / 100 20 10 40 ODM 55 63 40 46 / 50 30 10 40 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Oct 5, 8:05 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 805 PM EDT THU OCT 5 2000 OHZ041-060100- COLUMBIANA OH- 805 PM EDT THU OCT 5 2000 ...THUNDERSTORMS WITH GUSTY WINDS WILL MOVE THROUGH COLUMBIANA COUNTY... THUNDERSTORMS WILL MOVE EAST ACROSS COLUMBIANA COUNTY THROUGH 9 PM. THE STORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. SHOWERS AND SCATTERDED THUNDERSTORMS WILL CONTINUE OVERNIGHT AHEAD OF A COLD FRONT. THE COLD FRONT WILL BRING IN MUCH COLDER TEMPERATURES FOR THE WEEKEND.
Local storm report, Oct 5, 9:10 PM EDT, 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
910 PM ED THU OCT 5 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM MONACA PA 0.50 HAIL
10/05/00 BEAVER
0844 PM UNIONVILLE PA 0.50 HAIL
10/05/00 BEAVER
0850 PM BRIDGEWATER PA 1.75 HAIL
10/05/00; BEAVER
0855 PM 3 S ZELIENOPLE PA 1.00 HAIL
10/05/00 BUTLER
0909 PM CABOT PA 0.75 HAIL
10/05/00 BUTLERLocal storm report, Oct 5, 9:19 PM EDT, 39 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
919 PM ED THU OCT 5 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM EVANS CITY PA WIND DAMAGE
10/05/00 BUTLER TREES DOWN ON FRANKLIN RD.
0915 PM SAXONBURG PA 1.00 HAIL
10/05/00 BUTLERLocal storm report, Oct 5, 9:36 PM EDT, 22 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
920 PM ED THU OCT 5 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM MARS PA 0.75 HAIL
10/05/00 BUTLERThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:25 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 50 min |
| Oct 5, 8:49 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 41 min |
| Oct 5, 9:09 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.